MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23369
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
During a procedure involving the placement of a stent from a universa soft ureteral stent set, the complaint device was observed to be "split open where one of the ports [is] located." this was observed as the product was opened, and was then set aside.Another product of the same kind was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products.Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of quality control data, manufacturing instructions, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device confirmed the proximal coil was split with an oval gap at the edge of the first sideport closest to the end of the coil.The gap was measured to be 5 mm in length.The edge of the gap appeared to be clean and it did not appear that the stent was torn.The coil diameter was within specification tolerance.A review of the device history record found no non-conformances related to the reported failure mode.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have an oval gap 5 mm long.The gap is missing material from the stent.The cause of part of the stent separating could not be established.The complaint was confirmed based on the returned stent.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8836801
Report Number1820334-2019-01828
Device Sequence Number2196098
Product Code FAD
UDI-Device Identifier10827002233697
UDI-Public(01)10827002233697(17)220218(10)9529504
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/18/2022
Device Model NumberG23369
Device Catalogue NumberUSH-528-RT1
Device Lot Number9529504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1